Nevada, 2004High Wind in Nevada, March 25, 2004
March 25, 2004 · NWS REV · 1 event in 1 county or zone
1 high wind, as filed by the National Weather Service.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Reno, NV wrote its last area forecast discussion before the first event at Mar 25, 3:05 PM PST, 40 minutes earlier.
Area forecast discussion, Mar 25, 3:05 PM PST, 40 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE RENO NV
305 PM PST THU MAR 25 2004
.SHORT TERM...
PRECIPITATION HAS STARTED TO SPILL OVER THE SIERRA CREST WITH SOME
MEASURABLE PRECIP REPORTED AT RAWS SITES IN NERN CA NEAR THE WESTERN
BORDER OF THE FORECAST AREA. WEB CAMERA AROUND 8000 FEET WEST OF
LAKE TAHOE INDICATED THAT SNOW STARTED TO ACCUMULATE ON PAVED
SURFACES AROUND 2 PM. FARTHER EAST...WINDS HAVE GUSTED IN THE 40-55
MPH RANGE AT SEVERAL WIND SENSORS WITH ISOLATED GUSTS ABOVE 60 MPH
IN THE WIND PRONE AREAS...WHILE VISIBILITIES HAVE BEEN REDUCED AT
TIMES IN LOVELOCK DUE TO BLOWING DUST. CURRENT SNOW AND WIND
ADVISORIES ARE STILL ON TRACK WITH ONLY A FEW TEMPORAL CHANGES AS
INDICATED IN THE ADVISORY SECTION AT THE END OF THIS DISCUSSION.
BAND OF PRECIPITATION EXTENDS FARTHER SOUTH INTO CALIFORNIA ON RADAR
THAN INDICATED BY THE MODEL DATA. LIGHT NON-ACCUMULATING SNOW WAS
JUST REPORTED AT MAMMOTH LAKES. SNOW AMOUNTS MAY REACH ADVISORY
LEVELS ALONG THE SIERRA CREST BUT POPULATED AREAS ALONG AND WEST OF
HIGHWAY SHOULD RECEIVE LESS SNOW AS UPPER SUPPORT FOR MAINTAINING
THE PRECIP BAND DECREASES LATER TONIGHT. WARM GROUND WILL LIMIT SNOW
ACCUMULATIONS UNTIL SUNSET EXCEPT AT THE HIGHEST ELEVATIONS. AS THE
COLD FRONT PASSES ACROSS WRN NV TONIGHT...SNOW LEVELS WILL DROP TO
VALLEY FLOORS IN MOST AREAS NORTH OF MINERAL COUNTY. IN AREAS BELOW
5000 FEET...MOST OF THE MEASURED PRECIP WILL BE IN THE FORM OF RAIN
WITH LITTLE OR NO SNOW ACCUMULATION EXPECTED. PRECIP WILL TAPER OFF
TO SHOWERS FROM NORTH TO SOUTH LATE TONIGHT AND INTO FRIDAY MORNING.
SECONDARY SHORTWAVE WAS DEPICTED ON ETA...GFS...AND CANADIAN MODELS
WITH LIGHT QPF EXTENDING INTO NERN CA AND FAR WRN NV DOWN TO NEAR
INTERSTATE 80 BY FRIDAY EVENING. AIR MASS SHOULD REMAIN COLD ENOUGH
FOR MOST PRECIP ASSOCIATED WITH THIS SYSTEM TO BE IN THE FORM OF
SNOW. POPS WERE INCREASED SLIGHTLY OVER NERN CA AND NWRN NV AS 18Z
GFS EXPANDED THE QPF EVEN FARTHER SOUTH TO NEAR HIGHWAY 50. THE
MOISTURE WITH THIS SHORTWAVE WILL EXIT THE NORTHERN ZONES BY
SATURDAY MORNING WITH RAPID CLEARING EXPECTED IN THE AFTERNOON ALONG
WITH NORTHWEST WINDS AND NEAR NORMAL TEMPS. BY SUNDAY UPPER LEVEL
RIDGE REBUILDS ACROSS CA-NV WITH NOTABLE WARMING EXPECTED AS SOME
LOWER VALLEYS MAY REACH 70 DEGREES. MJD
.LONG TERM...MONDAY THROUGH THURSDAY...
HIGH PRESSURE RIDGE WILL MOVE ACROSS THE CWA BY MONDAY WITH
SOUTHWEST FLOW RETURNING TO THE AREA AHEAD OF NEXT PACIFIC TROF.
QUIET WEATHER EXPECTED MONDAY INTO TUESDAY. MODEL DIFFERENCES WITH
NEXT SYSTEM BEGIN BY MONDAY NIGHT WITH THE GFS MOST PROGRESSIVE. GFS
MOVES TROF NEAR THE NRN CA COAST BY TUESDAY NIGHT WHILE UKMET AND
EUROPEAN HOLD TROF FURTHER WEST. LOOKS LIKE THIS SYSTEM WILL SPLIT
WITH MAIN ENERGY MOVING ACROSS THE PAC NW AND BRUSHING NRN ZONES
TUESDAY NIGHT AND WEDNESDAY. THEREFORE HAVE REDUCED POPS FROM RENO
AND TRUCKEE SOUTH BUT LEFT THE LOW SLIGHT CHANCE OVER NRN ZONES. SRN
PORTION OF TROF BECOMES A CUT OFF LOW OFF THE CENTRAL CA COAST.
CURRENT THINKING IS TO LEAVE THURSDAY DRY WITH LOW EXPECTED TO BE
LOCATED FAR ENOUGH OFFSHORE. 12Z GFS BRINGS MOISTURE AND PRECIP
NORTH AHEAD OF LOW UP TO RENO ON THURSDAY... BUT BEING DAY 7 WILL
LEAVE AREA DRY AFTER COORDINATING WITH SURROUNDING OFFICES.
TEMPERATURES WILL REMAIN ABOVE NORMAL THROUGH THE EXTENDED. AS RIDGE
MOVES ACROSS EXPECT TEMPS ON MONDAY TO BE IN THE LOW TO MID 70S OVER
WRN NV VALLEYS AND IN THE MID 50S NEAR LAKE LEVEL. TEMPS WILL DROP A
FEW DEGREES AS PACIFIC TROF MOVES THROUGH BUT STILL SHOULD REMAIN
SEVERAL DEGREES ABOVE NORMAL. BENINATO
&&
.REV WATCHES/WARNINGS/ADVISORIES...
NV...WIND ADVISORY THROUGH 10 PM ZONES 3 AND 5.
...BLOWING DUST ADVISORY THROUGH 8 PM ZONES 1 AND 4.
...SNOW ADVISORY THROUGH 6 AM ZONE 2.
CA...WIND ADVISORY THROUGH 8 PM ZONE 71.
...WIND ADVISORY THROUGH 10 PM ZONE 70.
...WIND ADVISORY THROUGH MIDNIGHT ZONE 73.
...SNOW ADVISORY THROUGH 2 AM ZONE 71.
...SNOW ADVISORY THROUGH 6 AM ZONE 72.
&&
Hazardous weather outlook, Mar 25, 6:30 AM PST, 9 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE RENO NV
630 AM PST THU MAR 25 2004
CAZ070>073-NVZ001>005-261500-
GREATER LAKE TAHOE AREA-GREATER RENO-CARSON CITY-MINDEN
AREA-LASSEN-EASTERN PLUMAS-EASTERN SIERRA COUNTIES-MINERAL AND
SOUTHERN LYON COUNTIES-MONO COUNTY-NORTHERN WASHOE COUNTY-SURPRISE
VALLEY CALIFORNIA-WESTERN NEVADA BASIN AND RANGE-
630 AM PST THU MAR 25 2004
THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN NEVADA...THE EASTERN
SIERRA...AND NORTHEASTERN CALIFORNIA.
.DAY ONE...TODAY
A PACIFIC STORM BRINGING GUSTY WINDS AND SNOW TO THE HIGHER
ELEVATIONS WILL MOVE INTO THE AREA THIS AFTERNOON AND TONIGHT. REFER
TO THE WIND ADVISORY /WWUS75 KREV NPWREV/ AND SNOW ADVISORY /WWUS45
KREV WSWREV/ FOR THE LATEST ON THIS CHANGING WEATHER PATTERN.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY
THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.
.SPOTTER INFORMATION STATEMENT...
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
High Wind, S Washoe T X Se & X Sw/Storey/E Carson City/C&e Douglas/Nw Lyon
- When
- March 25, 3:45 PM PST
- Where
- S Washoe T X Se & X Sw/Storey/E Carson City/C&e Douglas/Nw Lyon forecast zone
- Measured
- 63 kt (72 mph) measured gust
- Reported by
- AWOS,ASOS,MESONET,ETC
- Coordinates
- 39.511, -119.499 (the zone’s center; the record gives no point)
63 knot (72 mph) wind gust reported 5 miles north of Virginia City at Highland Flat.
- High Wind
- Sustained non-thunderstorm winds of 40 mph or more for an hour, or gusts of 58 mph or more.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Wildfire in California, March 25 to 28, 2004$25,000 · 1 event
- Dense Fog in Wisconsin, March 25, 20042 injured · 1 event
- Lightning Strike in Iowa, March 25, 2004$20,000 · 1 event
- Damaging Wind in Texas, March 25, 2004$15,000 · 52 kt wind · 1 event
- Hail in Minnesota, March 25, 20041 in hail · 5 events
- Heavy Snow and Strong Wind in California, March 25 to 26, 2004$3,000 · 58 kt wind · 4 events
- High Wind in Oregon, March 25, 200470 kt wind · 3 events
- Hail in Minnesota, March 25, 20040.75 in hail · 3 events
- Marine Thunderstorm Winds in Gulf of Mexico, March 25, 20042 events
- Marine Thunderstorm Winds in Gulf of Mexico, March 25, 20042 events
- Hail in Minnesota, March 25, 20040.75 in hail · 1 event
- Hail in Texas, March 25, 20040.75 in hail · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5432182.